YOU CAN SAVE A LIFE BY FOLLOWING THESE THREE STEPS:

Many times, a friend or family member is the first person to realize that someone has overdosed. Because time is so critical to saving the victim’s life, it’s important to take action when you suspect opioid overdose.


Knowing what to do if someone overdoses is especially important if someone in your family:

  • Is taking or abusing an opioid medication, or if you know they are abusing alcohol or another drug
  • Is recovering from addiction, since relapses sometimes happen and the person’s tolerance may have dropped making him or her more at-risk for overdose.

Of course if someone is not responding, it is normal to be frightened and unable to think clearly. That’s why you need to prepare ahead of time.

  • Watch the training video several times – invite other family members to watch with you.
  • Purchase naloxone and keep it with you,  Naloxone is available in Georgia without an individual prescription and can temporarily reverse the effects of opioids.
  • Download the 3 STEPS instructions to your phone so you will have them with you in case of an emergency.


SIGNS OF OVERDOSE WHICH OFTEN RESULT IN DEATH IF NOT TREATED:

  • Face is extremely pale and/or clammy to the touch
  • Body is limp
  • Fingernails or lips have a blue or purple cast
  • The patient is vomiting or making gurgling noises
  • He or she cannot be awakened from sleep or is unable to speak
  • Breathing is very slow or stopped
  • Heartbeat is very slow or stopped.

Training for the 3 Steps to Save A Life

A Dramatic Performance from The Gainesville Theatre Alliance:

Save A Life – Gainesville Theatre Alliance from Susan Daniel on Vimeo.